Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for dizziness in a person with high BP

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16219 Questions

default
Posted on Thu, 5 Nov 2015 in Hypertension and Heart Disease
Question: I was recently told that I have high blood pressure and have been trying different medicine to get it regulated I took bystolic, and it made me dizzy and now I take Benicar HTC I feel somewhat better but still dizzy and lighted headed at times is this n8
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
possible side effects but some persons use with no problems

Detailed Answer:
HI, thanks for using healthcare magic

Dizziness is a possible side effect of both of these medications. Side effects are normally experienced in the minority of persons using particular medications.
Many persons using BP medications, do not experience any side effects.

The effect may be due to a direct action/effect of the medication or due to a sharp reduction in blood pressure. If your blood pressure is still high or is not below normal then the dizziness is not due to bp reduction but as a side effect.

If the dizziness and light headed sensation are intolerable , it would be best to ask your doctor to switch to an an alternative.
Though any alternative would have possible side effects (like all medications) , it is possible that you would respond better to another one.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Benicar

doctor1 MD

I was given a prescription for Benicar but the information sheet said not to take if you are diabetic and have kidney problems. I do not have high blood pressure and am afraid to take this medicine. was told this would protect my liver. what should I do?

doctor1 MD

About a month and a half ago I got on benicar 20 mg. to lower my blood pressure. I have always been on orthotrycyclin and occasionally xanax. (5 mg) The pain started close to three and a half weeks ago. I was on different antidepressants for 15 years and finally got off of all of them for a period of about a month and a half. Then, I was on my period and had a horrible sharp pain in my lower left side. I chalked it up to be gas and after awhile the pain subsided. Several days went by and during this time the gas got a lot worse. I was constantly burping and the other CONSTANTLY and the pain was all over. My stomach was in complete spasms. I then began to have loose watery and greasy yellow diarrhea from time to time, sometimes constipation and straining with yellow or green stools. My Dr. felt around on my stomach and said he didn’t feel anything. He said this was prob due to the antidepressants and serotonin levels. I had a vagus nerve reaction in his office and nearly passed out. I lost close to 6 pounds and have yet to gain it back. I am tired all the time and light headed as well. My short term memory is terrible and I can barley concentrate. Also, for a long time now I have had tingling pins and needles which come and go in my feet and my hands (mostly the left side) this went on before the stomach problems. . It started after I quit taking the antidepressants. Recently, I had black greasy stools with streaks of bright red blood in them . . . Then today I had yellow diarrhea again with constant cramping. My lower back is in a lot of pain now, especially at night when I lay down. I also have slight nausea with all of this which comes and goes. It’s usually the worst in the morning. One night, I had explosive black diarrhea which lasted for an hour and a half and I was peeing constantly throughout the night, as well. I recently had blood work done and gave a urine sample and am waiting to gv a stool sample to my Dr. My gastreo appt is not for another month, but I am in a lot of pain and want this to all go away so I can go on with my life

doctor1 MD

Hi. I am a thirty year old female. am a thirty year old female. I was diagnosed with primary hypertension at age 25. My average reading at diagnosis was 145/110, with peak reading at 185/120. In the past few years, my blood pressure readings have averaged out to slightly above normal with medications, averaging 125/95. However, yesterday I had a higher reading of 150/105 and earlier tonight my blood pressure spiked to 140/115 but has now dropped back down to 135/90. I was diagnosed with Type 2 diabetes at age 25 with a fasting blood sugar of 385. Now my blood sugar is in close to normal levels and is treated with Metformin and diet. My A1C is also in normal ranges. I was diagnosed with high cholesterol at age 26. At diagnosis, my total cholesterol was 310. Now it is down to 210 with medication and diet. At diagnois, my LDL cholesterol was 220 and has now dropped to 135 with medications. At diagnosis my HDL cholesterol was 75 and has now risen to 90 with my total cholesterol level being 210 at my last appointment with my cardiologist which was two weeks ago. I have been obese for most of my life and have been unable to lose much weight even with diet and exercise. At my heaviest, I weighed 285 pounds and am now down to 245 pounds which is about 110 pounds overweight. I take Metformin, Benicar, and Vytorin. Last night, I felt naseous and had waves of slight pain and pressure in my chest. I also felt pain in my jawline and left elbow area, which came and went in waves. I was sweating more than usual and was dizzy, but felt better with rest. Today I went about my normal routine, but felt dizzy when I went on my evening walk and now my left arm is numb. With my history, should I go to the ER just be sure this isn t cardiac related?

doctor1 MD

I was diagnosed with primary hypertension at age 25. My average reading at diagnosis was 145/110, with peak reading at 185/120. In the past few years, my blood pressure readings have averaged out to slightly above normal with medications, averaging 125/95. However, yesterday I had a higher reading of 150/105 and earlier tonight my blood pressure spiked to 140/115 but has now dropped back down to 135/90. I was diagnosed with Type 2 diabetes at age 25 with a fasting blood sugar of 185. Now my blood sugar is in close to normal levels and is treated with Metformin and diet. My A1C is also in normal ranges. I was diagnosed with high cholesterol at age 26. At diagnosis, my total cholesterol was 310. Now it is down to 210 with medication and diet. At diagnois, my LDL cholesterol was 220 and has now dropped to 135 with medications. At diagnosis my HDL cholesterol was 90 and has now risen to 75 with my total cholesterol level being 210 at my last appointment with my cardiologist which was two weeks ago. I have been obese for most of my life and have been unable to lose much weight even with diet and exercise. At my heaviest, I weighed 285 pounds and am now down to 245 pounds which is about 110 pounds overweight.; Relevant drugs:I take Metformin, Benicar, and Vytorin. ) on Sat 10, Jul 2010 09:57pm : Last night, I felt naseous and had waves of slight pain and pressure in my chest. I also felt pain in my jawline and left elbow area, which came and went in waves. I was sweating more than usual and was dizzy, but felt better with rest. Today I went about my normal routine, but felt dizzy when I went on my evening walk and now my left arm is numb. With my history, should I go to the ER just be sure this isn t cardiac related?

doctor1 MD

what happens if I accidentally took 2 benicar HCT 40-25mg? Should I go to the emergency room?

doctor1 MD

I have low blood sodium after lowering my blood pressure from 140/70 to 110/60 with diet. What effect does hydrochlorothiazide have on blood sodium?

doctor1 MD

i was just switched to irebesartan 150mg from Benicar about 2 weeks ago, my doctor also prescribed hctz 12.5 mg I was in emergency room Thursday with high blood pressure 174/ 108 . today I feel terrible and just took my blood pressure it is 181...